Regardless of the type of product used during an injection (eg. botox, filler, volumizer, etc) it is possible to get a bruise. If a bruise occurs, it is not related to the type of product injected. Rather, it is due to “leakage” of blood from a blood vessel that is disrupted during the injection. It is not possible for your injector to see all of the blood vessels during the injection (even with special devices) so it is a “random” event. That being said, there are many things that can be done to minimize the risk of injection. For example, at least 3 weeks prior to your injection abstain from anything that would thin your blood. Examples include anti-inflammatories (eg aspirin, ibuprofen, Aleve, Nuprin, etc), supplements (especially those containing turmeric and omega-3’s). If you are on a prescription blood thinner, ask your prescribing doctor if you can stop taking it for a week prior to the procedure (you can resume the day following the procedure).
After the procedure, it is recommended that you avoid strenuous activity, such as exercise, for the rest of the day. In the event a bruise is seen early after the injection, gentle pressure and ice can be applied. Some patients choose to use arnica and bromelain to help “prevent” bruising, although this is thought to be ineffective.